Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Have had a bad arthritis attack. Can I take cortisone acetate while on BP tablets karvezide?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1257 Questions
Can I take cortisone acetate while on blood pressure tablets - karvezide.
I only want to take for 3 weeks maximum as I have had a bad arthritis attack
Posted Fri, 28 Jun 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 37 minutes later
Respected Sir
1. Cortisone (a steroid) is known to increase blood pressure, cause retention of fluid, decrease in blood potassium levels and worsening of heart failure. All these effects may result in increase in blood pressure, increase in shortness of breath on walking and edema of feet. Before this prescription of cortisone, your cardiac status should also be evaluated. Not only pumping of your heart (systolic function) but also it's relaxability (diastolic function) should be assessed.
2. It can cause gastric ulcer and weakness of bones.Your electrolytes (sodium, potassium ) and renal functions should be checked. Your propensity for a gastric or stomach ulcer should be checked. your propensity for weak bones (osteoporosis) should be evaluated.
3. Best way out is to make your "arthritis specialist" talk to your cardiologist. If he thinks cortisone is a must, then cardiologist will change your medication & will put you under intense monitoring of blood pressure. Other side effects should also be monitored and requisite precautions should be taken.
Feel free to discuss further.
Above answer was peer-reviewed by
Follow-up: Have had a bad arthritis attack. Can I take cortisone acetate while on BP tablets karvezide? 3 minutes later
Thank you for that
I do realise these long term side affects but are they likely to happen if I am only taking the drug for a maximum of 3 weeks
Answered by Dr. Sukhvinder Singh 16 minutes later
Respected Sir
1. Effect on fluids, electrolytes and your blood pressure will manifest even with short term therapy. Even effect on stomach can come up in 3 weeks.
2. Only effect on bones will take more time, but if you have pre-existing osteoporosis, even 3 weeks therapy will have a worsening effect.
Please feel free to ask , if there is anything more. I would be glad to discuss.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor